Advertisement

Journal of Optimization Theory and Applications

, Volume 180, Issue 2, pp 480–499 | Cite as

The Sign-Based Methods for Solving a Class of Nonlinear Complementarity Problems

  • Hua ZhengEmail author
  • Ling Liu
Article
  • 55 Downloads

Abstract

In this paper, using the sign patterns of the solution of the equivalent modulus equation, the resolution of the nonlinear complementarity problem shrinks to find the zero of a differentiable nonlinear function. Then, a sign-based Newton’s method is established by applying the Newton’s iteration. The theoretical analysis for the sign patterns of the solution of the equivalent modulus equation is given under the assumption of strictly complementarity. Moreover, by using the known modulus-based matrix splitting iteration method to detect the sign patterns of the solution of the equivalent modulus equation, a practical sign-detection Newton’s method is proposed. Numerical examples show that the new methods are efficient and accelerate the convergence performance with higher precision and less CPU time than the existing modulus-based matrix splitting iteration method and the projection-based matrix splitting iteration method, especially for the large sparse problems.

Keywords

Nonlinear complementarity problem Modulus-based method Sign pattern Newton’s Method 

Mathematics Subject Classification

65F10 90C33 

Notes

Acknowledgements

The authors would like to thank the referees for their helpful comments. The work was supported by the National Natural Science Foundation of China (Grant No. 11601340) and the Science Foundation of Shaoguan University (Grant No. SY2016KJ15).

References

  1. 1.
    Murty, K.G.: Linear Complementarity. Linear and Nonlinear Programming. Heldermann, Berlin (1988)zbMATHGoogle Scholar
  2. 2.
    Cottle, R.W., Pang, J.-S., Stone, R.E.: The Linear Complementarity Problem. SIAM Publisher, Philadelphia (2009)CrossRefzbMATHGoogle Scholar
  3. 3.
    Ferris, M.C., Pang, J.-S.: Engineering and economic applications of complementarity problems. SIAM Rev. 39, 669–713 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Harker, P.T., Pang, J.-S.: Finite-dimensional variational inequality and nonlinear complementarity problems: a survey of theory, algorithms and applications. Math. Program. 48, 161–220 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bai, Z.-Z.: The monotone convergence of a class of parallel nonlinear relaxation methods for nonlinear complementarity problems. Comput. Math. Appl. 31, 17–33 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bai, Z.-Z.: New comparison theorem for the nonlinear multisplitting relaxation method for the nonlinear complementarity problems. Comput. Math. Appl. 32, 41–48 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bai, Z.-Z., Wang, D.-R.: A class of parallel nonlinear multisplitting relaxation methods for the large sparse nonlinear complementarity problems. Comput. Math. Appl. 32, 79–95 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bai, Z.-Z.: Asynchronous parallel nonlinear multisplitting relaxation methods for the large sparse nonlinear complementarity problems. Appl. Math. Comput. 92, 85–100 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Bai, Z.-Z.: A class of asynchronous parallel nonlinear accelerated overrelaxation methods for the nonlinear complementarity problem. J. Comput. Appl. Math. 93, 35–44 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    van Bokhoven, W.M.G.: Piecewise-Linear Modelling and Analysis. Proefschrift, Eindhoven (1981)Google Scholar
  11. 11.
    Bai, Z.-Z.: Modulus-based matrix splitting iteration methods for linear complementarity problems. Numer. Linear Algebra Appl. 17, 917–933 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Li, W.: A general modulus-based matrix splitting method for linear complementarity problems of \(H\)-matrices. Appl. Math. Lett. 26, 1159–1164 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Dong, J.-L., Jiang, M.-Q.: A modified modulus method for symmetric positive-definite linear complementarity problems. Numer. Linear Algebra Appl. 16, 129–143 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Hadjidimos, A., Tzoumas, M.: Nonstationary extrapolated modulus algorithms for the solution of the linear complementarity problem. Linear Algebra Appl. 431, 197–210 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Bai, Z.-Z., Zhang, L.-L.: Modulus-based synchronous multisplitting iteration methods for linear complementarity problems. Numer. Linear Algebra Appl. 20, 425–439 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Bai, Z.-Z., Zhang, L.-L.: Modulus-based synchronous two-stage multisplitting iteration methods for linear complementarity problems. Numer. Algorithms 62, 59–77 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Zhang, L.-L.: Two-step modulus based matrix splitting iteration for linear complementarity problems. Numer. Algorithms 57, 83–99 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Zhang, L.-L.: Two-step modulus-based synchronous multisplitting iteration methods for linear complementarity problems. J. Comput. Math. 33, 100–112 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Zhang, L.-L.: Two-stage multisplitting iteration methods using modulus-based matrix splitting as inner iteration for linear complementarity problems. J. Optim. Theory Appl. 160, 189–203 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Zhang, L.-L., Ren, Z.-R.: Improved convergence theorems of modulus-based matrix splitting iteration methods for linear complementarity problems. Appl. Math. Lett. 26, 638–642 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Zheng, H., Vong, S.: Improved convergence theorems of the two-step modulus-based matrix splitting and synchronous multisplitting iteration methods for solving linear complementarity problems. Linear Multilinear Algebra (2018).  https://doi.org/10.1080/03081087.2018.1470602 Google Scholar
  22. 22.
    Zheng, N., Yin, J.-F.: Accelerated modulus-based matrix splitting iteration methods for linear complementarity problems. Numer. Algorithms 64, 245–262 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Liu, S.-M., Zheng, H., Li, W.: A general accelerated modulus-based matrix splitting iteration method for solving linear complementarity problems. Calcolo 53, 189–199 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Zheng, H., Li, W.: The modulus-based nonsmooth Newton’s method for solving linear complementarity problems. J. Comput. Appl. Math. 288, 116–126 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Li, W., Zheng, H.: A preconditioned modulus-based iteration method for solving linear complementarity problems of \(H\)-matrices. Linear Multilinear Algebra 64, 1390–1403 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Zheng, H., Li, W., Vong, S.: A relaxation modulus-based matrix splitting iteration method for solving linear complementarity problems. Numer. Algorithms 74, 137–152 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Bai, Z.-Z.: A class of two-stage iterative methods for systems of weakly nonlinear equations. Numer. Algorithms 14, 295–319 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Bai, Z.-Z., Migallón, V., Penadés, J., Szyld, D.B.: Block and asynchronous two-stage methods for mildly nonlinear systems. Numer. Math. 82, 1–20 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Xia, Z.-C., Li, C.-L.: Modulus-based matrix splitting iteration methods for a class of nonlinear complementarity problem. Appl. Math. Comput. 271, 34–42 (2015)MathSciNetGoogle Scholar
  30. 30.
    Huang, N., Ma, C.-F.: The modulus-based matrix splitting algorithms for a class of weakly nonlinear complementarity problems. Numer. Linear Algebra Appl. 23, 558–569 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Noor, M.: Fixed point approach for complementarity problems. J. Comput. Appl. Math. 133(2), 437–448 (1988)MathSciNetzbMATHGoogle Scholar
  32. 32.
    De Luca, T., Facchinei, F., Kanzow, C.: A semismooth equation approach to the solution of nonlinear complementarity problems. Math. Program. 75, 407–439 (1996)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Zheng, H.: Improved convergence theorems of modulus-based matrix splitting iteration method for nonlinear complementarity problems of \(H\)-matrices. Calcolo 54, 1481–1490 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Xie, S.-L., Xu, H.-R., Zeng, J.-P.: Two-step modulus-based matrix splitting iteration method for a class of nonlinear complementarity problems. Linear Algebra Appl. 494, 1–10 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Zheng, H., Liu, L.: A two-step modulus-based matrix splitting iteration method for solving nonlinear complementarity problems of \(H_+\)-matrices. Comput. Appl. Math. (2018).  https://doi.org/10.1007/s40314-018-0646-y MathSciNetzbMATHGoogle Scholar
  36. 36.
    Ma, C.-F., Huang, N.: Modified modulus-based matrix splitting algorithms for aclass of weakly nondifferentiable nonlinear complementarity problems. Appl. Numer. Math. 108, 116–124 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Li, R., Yin, J.-F.: Accelerated modulus-based matrix splitting iteration methods for a restricted class of nonlinear complementarity problems. Numer. Algorithms 75, 339–358 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Berman, A., Plemmons, R.J.: Nonnegative Matrix in the Mathematical Sciences. SIAM Publisher, Philadelphia (1994)CrossRefzbMATHGoogle Scholar
  39. 39.
    Bai, Z.-Z.: On the convergence of the multisplitting methods for the linear complementarity problem. SIAM J. Matrix Anal. Appl. 21, 67–78 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Bai, Z.-Z., Dong, J.-L.: A modified damped Newton method for linear complementarity problems. Numer. Algorithms 42, 207–228 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    McShane, K.: Superlinearly convergent \(O(\sqrt{n}L)\)-iteration interior-point algorithms for LP and the monotone LCP. SIAM J. Optim. 4, 247–261 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    Monteiro, R., Wright, S.: Local convergence of interior-point algorithms for degenerate monotone LCP. Comput. Optim. Appl. 3, 131–155 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Wright, S.: A path-following interior-point algorithm for linear and aquadratic problems. Ann. Oper. Res. 62, 103–130 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  44. 44.
    Wright, S., Zhang, Y.: A superquadratic infeasible-interior-point method for linear complementarity problems. Math. Program. 73, 269–289 (1996)MathSciNetzbMATHGoogle Scholar
  45. 45.
    Ye, Y., Anstreicher, K.: On quadratic and \(O(\sqrt{n}L)\) convergence of a predictor–corrector algorithm for LCP. Math. Program. 62, 537–551 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  46. 46.
    Zheng, H., Li, W., Qu, W.: A non-modulus linear method for solving the linear complementarity problem. Linear Algebra Appl. 495, 38–50 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  47. 47.
    Elliott, C.M., Ockendon, I.R.: Weak and Variational Methods for Moving Boundary Problems, Research Notes in Mathematics, vol. 59. Pitman, London (1982)zbMATHGoogle Scholar
  48. 48.
    Hoffmann, K.H., Zou, J.: Parallel solution of variational inequality problems with nonlinear source terms. IMA J. Numer. Anal. 16, 31–45 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  49. 49.
    Meyer, G.H.: Free boundary problems with nonlinear source terms. Numer. Math. 43, 463–482 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  50. 50.
    Sun, Z., Zeng, J.-P.: A monotone semismooth Newton type method for a class of complementarity problems. J. Comput. Appl. Math. 235, 1261–1274 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  51. 51.
    Hestenes, M.R., Steifel, E.: Methods of conjugate gradient for solving linear systems. J. Res. Nat. Bur. Stand. 49, 409–436 (1952)MathSciNetCrossRefGoogle Scholar
  52. 52.
    Saad, Y., Schultz, M.: GMRES: a generalized minimal residual algorithm for solving nonsymmetric linear systems. SIAM J. Sci. Stat. Comput. 7, 856–869 (1986)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsShaoguan UniversityShaoguanPeople’s Republic of China

Personalised recommendations